|painful lymph nodes
Jul 1, 2008
I also have very painful lymph nodes; sometimes it is crippling.. I have seen my primary doctor about 25 times for this problem over the course of 2 years. I think my primary care doctor thinks that I am crazy and blows me off. I just wanted to say that for the person that posted a positive lymph node statement. Anyway, I do have a question. I have been seeing my MD very frequently as I am very proactive in my HIV care. However, I feel as if he is not doing what I want. There is a torn line between starting HIV meds sooner rather than later.. But he wants to wait. He will not refer me to Infectious Diseases as he is "talking" to an ID doctor himself. I think he wants to manage my HIV care. I am an HIV specialist Registered Nurse myself and am quite educated about HIV care; I think I need to start an HIV regimen. I understand that the recommendation is a CD4 about or below 200 (and there are other factors involved in the initiation of antiretrovirals...) Anyway, my cd4 varies between 290-380 (he tests it about every 5-6 weeks). I have a liberal view that starting HIV meds sooner is better because in 10 years, who knows what treatment (or cure) will be available and it is better to treat and prevent further damage to the body now. What do you think? What do I do as far as my physician?
Response from Dr. Moyle
Recent US and European guidelines are favouring <350 as the CD4 starting point. If you are ready to start and want to start there is no clinical reason not to. The doctor-patient relationship is an important one for the management of any medical condition so you need to be happy with your relationship with the doctor and you confidence in his/her skills. Personally, I think HIV should be managed in specialist HIV environments where physicians are spending a substantial proportion of their time on HIV. This environment is not available to everyone. If you do not feel our physician is providing the right relationship and expertise you should consider trying a different practice. Good luck Dr Moyle
Vision Changes with Didanosine
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.